In reading a lot of people’s comments about their TRT doctor and it being obvious that a lot of them have no clue about TRT and it is easy to write off a lot of their decisions, why would a doctor who not only knows what he’s doing, but is a leader in his field, prescribe a medication that is as dangerous as so many people believe? I’m not sure if I’m supposed to say who my doctor is, so I will say this: he’s based out of Santa Monica, has patients that are professional bodybuilders, professional athletes and famous actors and has ties to Defy Medical. He prescribed me Finasteride at the very start of my TRT and did not disclose anything at all about the dangers of the medication. I’ve now moved onto Dutasteride, but was wondering if I’m missing something. He recently suggested that I should add topical Finasteride because my hair thinned dramatically in the last few months due to stress. And since I see how a lot of responders in forums like this one go straight to arguing or bash someone for taking a medication, this topic is not whether or not I should take the medication, it’s just simply why would my doctor prescribe it knowing his experience and knowledge in this field. Nor am I saying that you guys are all wrong because my doctor says it’s OK. I’m just trying to understand why it was prescribed knowing all of the side effects when he knows exactly what he’s doing.
The top of medicine is not filled with only experts. Many people seek power for the wrong reasons.
The highest quality people often do other jobs with more desirable circumstances. Look at Trump’s children. They push papers around and hunt exotic animals instead of actually competing in business because they do not have to.
The body is not perfect. Most view the risk tradeoffs since you’re losing something either way. And most probably overlook some things, especially the less advanced ones (virtually anything outside of some specialized surgeons).
Dr. Rand McClain doesn’t believe in PFS, a lot of good doctors don’t. I watched one of his YouTube videos on the subject, that if people develop side effects, he either decreases the dosage or stop it altogether.
Remember there are lots of guys on finasteride without symptoms, but I think the PFS cases are underreported though.
He either doesn’t know, or doesn’t believe it’s as bad as they think (or at least doesn’t effect as many ppl).
I understand the frustration of ppl with PFS, but I’m not sure what % of users have issues that severe
Probably because finasteride is hugely popular and the best guess as to how many people get sexual dysfunction on it is <1%. Everything has risks. Doctors play the statistics not the person in front of them. If you want to keep your hair then that’s what you take. Maybe the trade off is a droopy wang, but it’s statistically unlikely.
So if I didn’t have any side effects then I’m good to go or are there issues that show up much later after years and years of use? Not including the small % of people who have the side effects early on since I’m not one of those, what % of those who did not get them, have issues much later on? And are those issues permanent or could I just stop using it if that were to happen later on? Thanks for all of your responses guys!
The presentation of what they’re calling PFS is all over the road. Some guys feel it within months, others feel it years after being on. It’s not taken seriously by the medical establishment because there’s no real way to define it.
A physiological phenomenon causes the symptoms. This surely occurs to some degree in everyone.
Everything is permanent to some degree. Your brain morphology will change from different hormone profiles for the time you use this. I would guess some cells stimulated from DHT stop functioning and do not activate as much again, to explain other effects.
Wait so are are you guys saying that the likely chance of getting bad side effects from finasteride is a low chance and that most people do ok on it? The only reason why I’m asking is because my boat is thinning really bad and I don’t know what to do about it?
My personal impression is a high (>5%) chance of serious side effects. They just might not bother you more than losing your hair. If you’re a top sales guy with minimal brain power needed for most of your work, perhaps keeping your natural hair means more to you than walking with the magic stick all night and all day and all night and all day and all night.
The chances of getting side effects on finasteride is higher versus the number of guys that end with PFS.
The long term studies are showing what finasteride is doing to organs, and it’s not pretty. People seem to think finasteride only causes sexual side effects.
2 follow up questions:
- Does Dutasteride have the same serious side effects as Finasteride?
- Does topical Finasteride have the same serious side effects as the pill form?
My sensitivity has never been the same. For a while I could literally scratch my d and barely feel it, I’d just go numb during sex and last indefinitely, and not in a good way. I was on fin for a couple of years then dut for maybe 2 years. It’s a long story but for me, I’d never recommend it or take it again. The problem is how do I know for sure that’s what did it? I can’t. Maybe it was a hormone issue around the time I stopped/started/stopped taking it again and this all started. Maybe something else happened to a nerve or something that I’ll never be able to really test for. I don’t know. But I still think dut is responsible.
If I were going to use something it would be topical dut probably, though I really need to do more research on it before telling people that.
Dua does the same thing and more.
I read fin affects people similarly topically. Most medicines only concentrate locally from topical application and still absorb systemically.
Some claim dua works locally to a higher proportion.
I am bias, however, In my opinion finasteride is the most harmful and destructive drug towards men on the planet. What is the point in having a full head of hair if you can’t even get an erection or have the will to leave your house? Sure, the chances of developing full blown PFS is low, however the effects can be debilitating and life destroying. Some people develop permanent side effects after only a few pills, others it develops years down the road. There is no way to tell whether you are predisposed to having a reaction or not. I can’t tell you what to do, but make sure you do the research first and make a well-informed educated decision.
Check out pfsfoundation.org and then make up your mind.
The presentation also appears to overlap with the symptomatology encompassing chronic fatigue syndrome/fibromyalgia; with the prime difference relating to severely disturbed sexual function.
Even worse than the potential destruction induced from the abuse of methamphetamine, heroin, fentanyl, tobacco etc. Finasteride is a relatively benign pharmaceutical for say… 99% of those who take it
The anti pharmaceutical rederick seemingly omnipresent on here is amusing given how many on here appear to pick and choose as to which medications are deemed acceptable.
Testosterone can fuck some men sideways, even within a replacement context. All meds have risks/benefits to use, it is up to the patient + practitioner to have a conversation ascertaining as to whether a designated medication is worth the risk (and then again up to the physician as to whether the benefits outweigh the risks involved with taking a medication).
It isn’t clear cut, black and white “this medication is bad and this one is good”.
I completely agree with you and correct my statement; “one of the most harmful and destructive drugs”.
Post Finasteride Syndrome in its severe case is much worse than sexual dysfunction, loss of libido or ED. The side effects can be severe & debilitating, I’m talking crippling brainfog, severe anhedonia, memory recall impairment, chronic fatigue, insominia, tinnitus. And the worst part is literally no one, and no doctors believe you. There is no cure. No Doctor on Earth can help you. It can be life destroying.
Just look at the most recent anecdote on Propeciahelp.com.
While I was somewhat aware of the risks, I foolishly thought I was invincible. I convinced myself that I would be in the 90%+ group of users with no side effects. I thought even if I did experience side effects, I would discontinue the drug and they would go away.
I could not fully comprehend the level of sexual dysfunction this drug causes. It’s not just reduced libido, it’s absolutely ZERO libido – a complete disconnection between mind-dick.
And then there are the other sexual side effects I was not warned about. Shrunken testicles and scrotum. Tissue changes to penis. Pain in the prostate.
Finally, I have a bunch of the non-sexual PFS side effects, which came as a complete surprise to me – a lack of energy/motivation (especially when I wake up in the morning), anhedonia, tinnitus, blurred vision, brain fog.
This is one of the many many anecdotes.
As I said, I am very bias as I visit these forums frequently, I have seen the damage and the lives destroyed thanks to this drug. I personally do not think its fair that some fragile 20 year old who doesn’t know any better, takes the risk, gets PFS badly, and then everyone will say “You took the risk, you knew the side effects”. Fuck that, no one deserves to suffer like this, I don’t care if the chance is 1/100.
I apologise for steering the conversation away from the original topic, and to answer OPs original question; my opinion is Doctors are reliant on the literature. If it isn’t studied extensively the medical community is unlikely to align on a concensus. This is why the work of the PFS Foundation is so crucial and is also the reason why I personally donated $1000 to their cause, so more research and clinical studies can be completed.
Have you looked into Pygeum Africanumas a natural dht blocker?